MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE HEPARIN
Model Number INNOVANCE HEPARIN
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range and no instrument errors occurred at the time of the event.The sample was collected in a 2.7 sodium citrate tube, and the tube setting in the software was set correctly.The customer centrifuged the sample at 5000 rpm for 5 minutes.However, this is not consistent with the innovance heparin instructions for use (ifu), which states that the sample should be spun for 15 minutes at 1500 or 2500 rpm.The quick braking of high speed centrifugation may cause platelets, red cells, and other cellular debris to re-suspend into the plasma portion of the sample.Inadequate mixing and collection, centrifugation or other mishandling of the sample cannot be excluded as contributing factors to the event.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low heparin result was obtained on a patient sample on a sysmex cs-2500 system using innovance heparin reagent.The discordant result was reported to the physician(s) and was questioned as the patient was dosed with heparin prior to obtaining the low result.A new sample from the same patient was repeated for heparin using the same system and reagent, recovering higher.This result was reported, as the correct result, to the physician(s).The initial sample was also repeated for heparin a second time for investigational use only as the sample was past the stability time of 4 hours, still recovering falsely low.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low heparin results.

Brand Name
INNOVANCE HEPARIN
Common Device Name
INNOVANCE HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11657696
Report Number9610806-2021-00039
Device Sequence Number14327068
Product Code KFF
UDI-Device Identifier00842768017438
UDI-Public00842768017438
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2022
Device Model NumberINNOVANCE HEPARIN
Device Catalogue Number10873535
Device Lot Number50822
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR